Sign in to follow this  
StageDust

My voice cuts out for no reason?!

Rate this topic

Recommended Posts

Okay maybe not for "no reason". Basically I have a very weird problem. I've been singing professionally for over 15 years. Here's my prob...

Ihave a tiny kiss nodule which I'm trying to eliminate by drinking lots of water and warm ups BUT that's not the real problem. The real problem is my vocal chords sometimes have a spasmic thing! The doctor's couldn't understand why. For instance we're having a conversation. I'm explaining something to you, i'm talking in a normal pace and suddenly, in the middle of my sentence or word, my voice just cuts out and I feel like a very strong vocal spasm kinda feeling. It's like someone just strangled my vocal chords while I was trying to talk. I swallow and take a sip of water, wait a bit (maybe like 30 secs) and then my vocal chords are back to it's original form. It happens while I'm talking or singing and the highness or lowness of the notes don't matter. It happens every day but not a lot. Maybe twice a day and I can't understand why :( Maybe the nodule is the problem? Can you please help me? I can't find anything about it online, i try to find vocal spasms and it shows stuff unrelated.

Anyone had that experience? I'm strongly sure it' some kind of a spasm but can't understand why it's happening...

Share this post


Link to post
Share on other sites

What kind of doctor did you go to? Was it specifically a voice doctor? If not, I would strongly recommend going to one if possible. What you describe sounds kind of like what is called spasmodic dysphonia. There are various treatments and therapies for that, including botox injections.

How long have you had this problem? Is there anything to suggest that it's related to the nodule? I'm no voice doctor, but my first guess would be that the problem with the spasms is probably what led to the nodule, and perhaps it has now become a causality loop, with the extra difficult that the nodule causes triggering frustration and muscular overcompensation that worsens the spasms. I hope you get it sorted out!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this